MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING
Model Number H7493952820220
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.(b)(4).  device evaluated by mfr.: the stent delivery system was returned for analysis.A visual examination of the stent found that the first proximal stent row was damaged with stent struts lifted.The undamaged crimped stent outer diameter was measured and the result was within maximum crimped stent profile measurement.A visual and microscopic examination of the bumper tip showed signs of damage.The balloon cones were reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and tactile examination of the device found multiple hypotube kinks.This type of damage is consistent with excessive force being applied to the delivery system.A visual and tactile examination of the device found no issues along the mid shaft, inner or outer polymer extrusion.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The investigation conclusion is operational context as the product meets the design & manufacture specification but due to anatomical/procedural factors encountered during the procedure, performance was limited.(b)(4).
 
Event or Problem Description
Reportable based on device analysis completed on 03-aug-2018.It was reported that crossing difficulties were encountered.The target lesion was located in the severely tortuous and severely calcified left anterior descending artery.A 2.25x20mm promus premier¿ drug-eluting stent was advanced but failed to cross the lesion.The procedure was completed with a different device.No patient complications were reported and the patient's status was fine.However, returned device analysis revealed proximal stent damage.

Brand Name
PROMUS PREMIER¿
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7796704
Report Number2134265-2018-07352
Device Sequence Number186558
Product Code NIQ
UDI-Device Identifier08714729844761
UDI-Public08714729844761
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/29/2019
Device Model NumberH7493952820220
Device Catalogue Number39528-2022
Device Lot Number21494192
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2018
Initial Report FDA Received Date08/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1